Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 405, NWS Wichita, KS

August 10, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 10, 2011, 3:43 AM CDT for 4 counties in Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 3:43 AM CDT (08:43 UTC)
Expired
Aug 10, 2011, 4:45 AM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Harvey County, KS, McPherson County, KS, Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:27 AM CDTTSTM WND GST 60Halstead, KS50 TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:56 PM CDTSevere Thunderstorm WatchSPC9 hr
Aug 10, 3:42 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS53 KICT 100843
SVRICT
KSC079-113-155-159-100945-
/O.NEW.KICT.SV.W.0405.110810T0843Z-110810T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 445 AM CDT

* AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF KANOPOLIS STATE
  PARK TO 6 MILES WEST OF LITTLE RIVER TO 9 MILES SOUTHWEST OF
  ELLINWOOD...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...HUTCHINSON...ALDEN...LINDSBORG...WINDOM...STERLING...
  NICKERSON...SYLVIA...INMAN...ABBYVILLE...BUHLER...SOUTH
  HUTCHINSON...PARTRIDGE...TURON...ARLINGTON...MOUNDRIDGE...
  BURRTON...HAVEN...HESSTON AND HALSTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3824 9848 3844 9816 3852 9793 3861 9772
      3861 9769 3792 9727 3791 9770 3782 9789
      3773 9847
TIME...MOT...LOC 0842Z 326DEG 42KT 3854 9790 3835 9808
          3819 9861
WIND...HAIL 70MPH <.75IN

$$

JAKUB
3 follow-up statements
408 
WWUS53 KICT 100902
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT WED AUG 10 2011

KSC079-113-155-159-100945-
/O.CON.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RICE KS-RENO KS-MCPHERSON KS-HARVEY KS-
402 AM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...MCPHERSON...RENO AND SOUTHEASTERN RICE COUNTIES UNTIL 445 AM
CDT...

AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MCPHERSON TO 6 MILES SOUTHWEST OF INMAN TO SYLVIA...MOVING
SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...SYLVIA...BUHLER...ABBYVILLE...SOUTH HUTCHINSON...
  PARTRIDGE...TURON...ARLINGTON...MOUNDRIDGE...BURRTON...HAVEN...
  HESSTON...HALSTEAD...SEDGWICK...WILLOWBROOK...PLEVNA...HUTCHINSON
  AIRPORT...LANGDON AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3824 9848 3844 9816 3852 9793 3861 9772
      3861 9769 3792 9727 3791 9770 3782 9789
      3773 9847
TIME...MOT...LOC 0902Z 326DEG 42KT 3836 9767 3817 9785
          3801 9838
WIND...HAIL 60MPH <.75IN

$$

JAKUB
099 
WWUS53 KICT 100920
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 AM CDT WED AUG 10 2011

KSC159-100930-
/O.CAN.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RICE KS-
420 AM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3817 9822 3816 9821 3817 9791 3843 9758
      3842 9757 3792 9727 3791 9770 3782 9789
      3773 9847 3816 9848
TIME...MOT...LOC 0920Z 326DEG 42KT 3818 9752 3799 9770
          3784 9823

$$

KSC079-113-155-100945-
/O.CON.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RENO KS-MCPHERSON KS-HARVEY KS-
420 AM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...SOUTHEASTERN MCPHERSON AND RENO COUNTIES UNTIL 445 AM CDT...

AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOUNDRIDGE TO BURRTON TO ARLINGTON...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAVEN...HESSTON...HALSTEAD AND SEDGWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3817 9822 3816 9821 3817 9791 3843 9758
      3842 9757 3792 9727 3791 9770 3782 9789
      3773 9847 3816 9848
TIME...MOT...LOC 0920Z 326DEG 42KT 3818 9752 3799 9770
          3784 9823
WIND...HAIL 60MPH <.75IN

$$

JAKUB
638 
WWUS53 KICT 100938
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT WED AUG 10 2011

KSC079-113-155-100948-
/O.EXP.KICT.SV.W.0405.000000T0000Z-110810T0945Z/
RENO KS-MCPHERSON KS-HARVEY KS-
438 AM CDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARVEY...SOUTHEASTERN
MCPHERSON AND RENO COUNTIES WILL EXPIRE AT 445 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3817 9822 3816 9821 3817 9791 3843 9758
      3842 9757 3792 9727 3791 9770 3782 9789
      3773 9847 3816 9848
TIME...MOT...LOC 0938Z 326DEG 42KT 3800 9737 3781 9755
          3767 9808

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:19 AM CDT, 24 minutes earlier.

Area forecast discussion, Aug 10, 3:19 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT WED AUG 10 2011

.DISCUSSION...

MAIN FORECAST CONCERNS CONTINUE TO BE THUNDERSTORM CHANCES TODAY AND
THEN OFF AND ON THROUGH OUT THE REMAINDER OF THE FORECAST.

SYNOPSIS:
MULTIPLE ROUNDS OF THUNDERSTORM COMPLEXES HAVE MOVED SOUTHEAST FROM
WESTERN NEBRASKA THROUGH CENTRAL KANSAS AND INTO SOUTHEASTERN KANSAS
AS EXPECTED IN PREVIOUS FORECASTS.  THESE SEVERE THUNDERSTORMS HAVE
HAD WINDS OF 70 TO 90 MPH WITH GOLF BALL TO BASEBALL SIZED HAIL
TUESDAY NIGHT ACROSS SOUTHWEST NEBRASKA AND NORTHEAST TO CENTRAL
KANSAS. ANOTHER REGION OF STORMS IS POUNDING OKLAHOMA. THIS
CONVECTION AND ITS EVOLUTION WILL HAVE A HUGE IMPACT ON TODAYS
FORECAST.

TODAY - THURSDAY:
AS HAS BEEN FORECASTED FOR THE PAST FEW DAYS...MULTIPLE MCS'S ARE
TRAVERSING THE CENTRAL PLAINS.  WITH CONTINUED DEVELOPMENT UPSTREAM
IN NEBRASKA...FEEL THAT THUNDERSTORMS WILL PERSIST INTO WEDNESDAY
MORNING AND AFTERNOON.  THE THUNDERSTORMS THEMSELVES AND THE
CONVECTIVE CLOUD DEBRIS WILL WREAK HAVOC ON THE DAYTIME TEMPERATURES
TODAY.  HAVE KEPT WITH THE COOLER TEMPERATURES...WITH SOME LOCATIONS
SEEING UP TO 10-15 DEGREES BELOW NORMAL HIGHS FOR THIS TIME OF
YEAR.  EXPECT TEMPERATURES TO BE WARMER NEAR THE OKLAHOMA STATE
LINE...WITH A SHARP TEMPERATURE GRADIENT POSSIBLE DEPENDING ON WHERE
THERE ARE CLOUDS AND PRECIPITATION.

THE REGION WILL STAY UNDER NORTHWEST FLOW...ALLOWING DISTURBANCE
AFTER DISTURBANCE TO IMPACT OUR DAILY WEATHER.  ANOTHER WEAKER PULSE
OF ENERGY WILL MOVE ACROSS THE PLAINS TONIGHT INTO THURSDAY MORNING AND
COULD SPARK OFF MORE THUNDERSTORMS.  THE MAIN AREA OF THREAT IS
ACROSS SOUTHERN KANSAS...BUT CONFIDENCE IS NOT OVERLY HIGH ON TIMING
AND PLACEMENT OF THIS FEATURE AND CONVECTION. HAVE KEPT
PRECIPITATION OUT OF THE FORECAST FOR THURSDAY DURING THE DAY DUE TO
THE LACK OF CONFIDENCE.

FRIDAY - TUESDAY:
AGAIN FRIDAY NIGHT LOOKS TO BE ANOTHER TARGET FOR THE CENTRAL
PLAINS.  A STRONGER MORE POTENT UPPER LEVEL WAVE WILL MOVE SOUTH
INTO THE NORTHERN PLAINS.  ENERGY FROM THIS WILL AID IN
THUNDERSTORM/MCS DEVELOPMENT FRIDAY AND INTO FRIDAY NIGHT.  NEBRASKA
AND NORTHEASTERN KANSAS LOOK TO HAVE THE BEST CHANCES FOR THIS
DEVELOPMENT...AND HAVE INCREASED POPS SOME TO ACCOUNT FOR THIS
FACT.

THE UPPER WAVE FROM FRIDAY MOVES EASTWARD INTO THE GREAT LAKES
REGION.  AN AMPLIFIED RIDGE WILL BUILD IN BEHIND THIS WAVE WHICH WILL
CAUSE A LULL IN ACTIVITY FOR MUCH OF SATURDAY AND SUNDAY.
HOWEVER...YET ANOTHER WEAK DISTURBANCE MOVES AROUND THE BACK SIDE OF
THE TROUGH CAUSING ANOTHER CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY.

THE MULTIPLE ROUNDS OF CONVECTION AND REMNANT CLOUD COVER WILL HELP
DAYTIME TEMPERATURES TO BE NEAR TO BELOW NORMAL THROUGH THE PERIOD.

BILLINGS

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN AVIATION FORECAST CONCERN IS THE OFF AND ON THUNDERSTORMS
THROUGH OUT THE NIGHT AND INTO WEDNESDAY

MULTIPLE ROUNDS OF THUNDERSTORMS HAVE MOVED ACROSS KANSAS THIS
EVENING AND A FEW MORE ROUNDS ARE EXPECTED AS THE NIGHT WARES ON.
HAVE GONE WITH HIGHEST CONFIDENCE FOR TIMING OF
THUNDERSTORMS...WITH VCTS AND TEMPO GROUPS. DID INCLUDE A
PREVAILING GROUP AT KRSL IN THE NEXT COUPLE HOURS BASED ON
ANTICIPATED TIME OF ARRIVAL. COULD SEE BRIEF PERIODS OF IFR
CONDITIONS AND EVEN POSSIBLY LIFR IN THE HEAVIEST OF
THUNDERSTORMS. THERE COULD ALSO BE WIND GUSTS OVER 30KTS AS
THUNDERSTORMS MOVE THROUGH...BUT THIS POSSIBILITY IS EXPECTED TO
DIMINISH OVERNIGHT. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH
INTO WEDNESDAY. CURRENTLY EXPECTING ACTIVITY TO MOVE FROM
NORTHWEST TO SOUTHEAST...AND EXIT THE AREA BETWEEN 18-OOZ.

BEHIND THE CONVECTION A TIGHT PRESSURE GRADIENT WILL DEVELOP
CAUSING SOME GUSTY NORTH-NORTHEASTERLY WINDS DURING THE LATE
EVENING WEDNESDAY BEFORE DIMINISHING AS THE BOUNDARY LAYER
DECOUPLES INTO WEDNESDAY NIGHT.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  64  87  71 /  70  30  10  30
HUTCHINSON      80  63  86  70 /  70  20  10  30
NEWTON          79  62  86  69 /  70  20  10  30
ELDORADO        80  63  86  69 /  80  30  10  30
WINFIELD-KWLD   84  66  88  71 /  70  30  10  40
RUSSELL         76  60  85  68 /  70  10  10  20
GREAT BEND      78  61  85  69 /  50  10  10  20
SALINA          77  61  86  69 /  70  10  10  20
MCPHERSON       79  61  86  69 /  70  20  10  20
COFFEYVILLE     83  66  88  71 /  80  40  10  40
CHANUTE         79  63  87  69 /  80  40  10  30
IOLA            78  62  86  68 /  80  30  10  30
PARSONS-KPPF    81  65  87  69 /  80  40  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 9, 10:43 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT TUE AUG 9 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1043 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MULTIPLE ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE AREA
TONIGHT INTO WEDNESDAY MORNING. SOME OF THE STORMS MAY BE SEVERE
WITH DAMAGING WIND GUSTS UP TO 70-80 MPH...LARGE HAIL UP TO GOLF
BALLS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH
WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE WEDNESDAY MORNING
OVER SOUTHEAST KANSAS WHERE WINDS TO 60 MPH AND QUARTER SIZE HAIL
WILL BE POSSIBLE.

STORMS ARE EXPECTED TO REENTER THE FORECAST FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. STRONG STORMS WILL BE POSSIBLE WITH ANY
STORMS
THAT OCCUR THROUGH THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS
OF HAIL OR HIGH WINDS TONIGHT WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/LAWSON

In the hours before

Local storm report, Aug 10, 2:14 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND DMG     6 W NORWICH             37.46N 97.95W
08/10/2011                   KINGMAN            KS   EMERGENCY MNGR

            A FEW OUTBUILDINGS DAMAGED NEAR ADAMS.

&&

KED
Special weather statement, Aug 10, 2:39 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT WED AUG 10 2011

KSZ032-033-047-048-100815-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
239 AM CDT WED AUG 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH...LINCOLN AND RUSSELL
COUNTIES...

AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
LUCAS TO 10 MILES SOUTHWEST OF VICTORIA...AND MOVING SOUTHEAST AT 40
MPH.

DIME SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHWESTERN BARTON...NORTHWESTERN ELLSWORTH...RUSSELL AND
SOUTHWESTERN LINCOLN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

SCHMINKE
Local storm report, Aug 10, 2:52 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     TSTM WND GST     2 ESE RUSSELL           38.88N 98.82W
08/10/2011  M62 MPH          RUSSELL            KS   ASOS

&&

KED
Local storm report, Aug 10, 2:55 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
255 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     TSTM WND GST     6 N SUSANK              38.73N 98.77W
08/10/2011  M81 MPH          RUSSELL            KS   TRAINED SPOTTER

            DAVIS WEATHER STATION.

&&

KED
Local storm report, Aug 10, 3:21 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND GST     CLAFLIN                 38.52N 98.54W
08/10/2011  M54 MPH          BARTON             KS   MESONET

&&

KED
Local storm report, Aug 10, 3:24 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND GST     ELLINWOOD               38.36N 98.58W
08/10/2011  E60 MPH          BARTON             KS   LAW ENFORCEMENT

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:53 PM CDTSevere Thunderstorm WarningICTRussell67 min
Aug 9, 8:38 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice52 min
Aug 9, 8:51 PM CDTTornado WarningICTBarton, Ellsworth, Russell24 min
Aug 9, 9:20 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice40 min
Aug 9, 9:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice51 min
Aug 9, 10:00 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice60 min
Aug 9, 10:35 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Reno, Sedgwick55 min
Aug 9, 11:02 PM CDTSevere Thunderstorm WarningICTBarton, Russell52 min
Aug 9, 11:22 PM CDTSevere Thunderstorm WarningICTHarper, Kingman53 min
Aug 9, 11:56 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Aug 10, 2:42 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell63 min
Aug 10, 3:09 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, McPherson, Rice, Saline51 min
Aug 10, 4:19 AM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.